I missed 3 weeks of my 100mg Zoloft (sertraline) dose.
Question posted by Azulaa on 9 June 2018
Last updated on 9 September 2020
I missed 2-3 weeks of my 100mg dose of Zoloft. I take it nightly. I fell back into a depression, and stopped taking it entirely. I am WELL aware of how dumb this is. I don't need to be scolded. I know.
My question is, in order to get back on it, should take it slow (i.e. 50mg for a week, 75mg for another, etc. ) [ and what/how long of dosages should I follow ] or jump back into it at 100mg?
Did you end up going back to how you were feeling on the regular dose? How long did it take before you felt the same way? What happened?
9 June 2018
First, NO SCOLDING, all humans are guilty of doing this with a psychotropic or some other kind of medication; if they deny this, I cannot be convinced that they are giving FALSE ANSWER (S) INFORMATION. What comes to mind, for myself, I have gone to the dentist for a certain tooth, which kept me up all nite with unbearable pain. The dentist says the tooth, he believes has an abscess & gives me high -powered antibiotic. After taking the antibiotic for 8 days, no more pain, feel like a new person. But, the antibiotic was ordered for two weeks. Several weeks later, similar but more intense flare up; He scolded me, of course, got an injection of powerful (and expensive) antibiotic with another round of stronger antibiotic regimen X3 weeks.
Did you just decide you felt okay & stopped the med? Or not want to take any longer? Whatever the reason, which is valid, because this is your care and treatment, not the neighbors; peripheral laypersons love to give "free," most often useful or dangerous advice. ANNOYING! Put in a quick phone call to your prescribing clinician, just be honest about your situation-Emphasizing, you want and intend to get back on the medication, safely. Is there a re-start regimen the clinician wants you to utilize? Or, ask if the following regimen to restart the clinician wants you to follow. What initial dose were you started on when you first began the Zoloft? Zoloft is, most usually, started low and moved upward in steps. You could follow that. The importance of not just jumping back to the 100mg dose is that the zoloft i, most likely completely out of your system. On the average, Zoloft clears from the average human in 5.5 to 6 days after stopping. And can be dangerous or pose to people without professional medical direction. Please do not be ashamed or anything similar; honestly, you demonstrate courage and high level of intellect and asking for help/input!!! Respectfully, Cindy
9 June 2018
I just started Zoloft & have tried many other antidepressants. You may want to start at what your beginning dose was for a few days or even a week & increase every few days. I’m only taking a 25mg plus 1/2 of another 25mg mid afternoon. I noticed you take it at night. I am soooo tired during the day, wondering if this is why you took at night? Although not everyone has this side effect. I’m on a very low dose because I’m very sensitive to all meds I’ve tried. But I’m sure my dose will be increased at next appointment.
9 June 2018
Hi, Azulaa! No scolding from me! I would recommend that you start at a lower dose and titer back up slowly to the dose you were taking, especially if you had side effects when you first started taking your medication. It's been long enough that you're basically starting over and this will help minimize side effects as your metabolism re-adjusts to the drug. Best regards and I hope all goes well and you're feeling better soon!